Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 10, NWS Amarillo, TX

November 11, 201920 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 11, 2019, 3:08 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 11, 2019, 6:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2019, 3:08 AM CST (09:08 UTC)
In effect from
Nov 11, 2019, 6:00 AM CST
Expired
Nov 11, 2019, 5:00 PM CST
In force
11 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3139 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS74 KAMA 110908
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
308 AM CST Mon Nov 11 2019

OKZ001>003-TXZ001>020-317-111800-
/O.NEW.KAMA.WI.Y.0010.191111T1200Z-191111T2300Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Beaver, 
Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, 
Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, 
Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock,
Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, 
and Palo Duro Canyon
308 AM CST Mon Nov 11 2019

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...North winds 30 to 39 mph expected, with gusts 40 to 55
  mph. Strongest winds expected across the southeast Panhandles. 

* WHERE...Portions of Oklahoma and Texas Panhandle. 

* WHEN...From 6 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel difficulties may be experienced so use caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
816 
WWUS74 KAMA 111222
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
622 AM CST Mon Nov 11 2019

OKZ003-TXZ004-005-009-010-014-015-019-020-111800-
/O.UPG.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
/O.NEW.KAMA.HW.W.0007.191111T1222Z-191111T1800Z/
Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-
Collingsworth-
Including the cities of Beaver, Forgan, Perryton, Booker, 
Higgins, Follett, Miami, Canadian, Pampa, Shamrock, Wheeler, 
Clarendon, and Wellington
622 AM CST Mon Nov 11 2019

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds up to 45 mph, with gusts over 60 mph.

* WHERE...In Oklahoma, Beaver County. In Texas, Ochiltree, 
  Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and 
  Collingsworth Counties.

* WHEN...Until noon CST today.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...While high winds are expected to end around
  noon, winds will still be strong across the eastern Panhandles
  through about 5 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-317-111800-
/O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong-
Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, 
Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, Claude, 
and Palo Duro Canyon
622 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds up to 40 mph expected, with gusts 40 to 55
  mph. 

* WHERE...Portions of the Oklahoma and Texas Panhandles.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
891 
WWUS74 KAMA 111757
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1157 AM CST Mon Nov 11 2019

TXZ005-009-010-014-015-019-020-112300-
/O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/
/O.EXA.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
Including the cities of Booker, Higgins, Follett, Miami, 
Canadian, Pampa, Shamrock, Wheeler, Clarendon, and Wellington
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds around 35 mph expected, with gusts 40 to 50 
  mph.

* WHERE...Lipscomb, Roberts, Hemphill, Gray, Wheeler, Donley and 
  Collingsworth Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ003-TXZ004-111900-
/O.CAN.KAMA.HW.W.0007.000000T0000Z-191111T1800Z/
Beaver-Ochiltree-
Including the cities of Beaver, Forgan, and Perryton
1157 AM CST Mon Nov 11 2019

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have fallen below warning criteria. 

$$

OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-111900-
/O.CAN.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Boise City, Keyes, Guymon, Dalhart, 
Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, 
Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY IS CANCELLED...

Wind speeds have fallen below advisory criteria. 

$$

TXZ013-018-112300-
/O.CON.KAMA.WI.Y.0010.000000T0000Z-191111T2300Z/
Carson-Armstrong-
Including the cities of Panhandle, White Deer, and Claude
1157 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...North winds around 35 mph expected, with gusts 40 to 50 
  mph.

* WHERE...Carson and Armstrong Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel difficulties may be experienced so use caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:26 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 10, 11:26 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1126 PM CST Sun Nov 10 2019

.AVIATION...
VFR conditions to start the 06Z TAF period but will deteriorate
as we go through the day to MVFR/IFR conditions before returning
to VFR by the end of the TAF period. Observations shows low clouds
working south into SW Kansas with low cigs possible as early as
09Z with cigs at MVFR levels possible. Winds will be out of the
north starting around 10-15 kts before increasing around 12Z to
20-30 kts with gusts up to near 40 kts at times. -FZDZ conditions
are also possible through the morning hours after 12Z. Better
timing of potential -FZDZ will be further analyzed in the next TAF
package. Winds will then decrease slightly to 15-25 kts with
gusts up to 30 kts towards the end of the forecast period. Low
cigs at MVFR/IFR levels may start as early as 09/10Z for KGUY/KDHT
as continue through around 18Z before cigs will slowly begin to
rise from to near or at VFR levels towards the end of the TAF
period from north to south across all TAF sites.

Meccariello

&&

PREV DISCUSSION... /Issued 316 PM CST Sun Nov 10 2019/

SHORT TERM...Tonight through Monday...

Overview: The short term includes a blast of arctic air that will
result in windy conditions Monday morning along with a blanket of
cold air across the Panhandles lasting through Monday night. Wind
speeds will be on the order of 30-35 mph with gusts near 40-50
mph. There will be a shallow layer of moisture present as the
front passes through, so we will have a chance for light
precipitation during the Monday morning commute. Question here is
whether we will see any snow/sleet/ice accumulation with the cold
airmass. For now, confidence is higher for little to no
accumulation of any precipitation. However, drizzle would be the
mostly likely candidate for precipitation in this environment, but
even then the low levels are trending drier with stronger wind
speeds, thus leaning one to believe a lot of evaporation will
occur. Any drizzle that happens to accumulate could create
hazardous driving conditions where those surface temperatures dip
below freezing. That said, the thinking here is little to no
impacts at this time regarding precipitation.

Synoptic: Broad cyclonic flow centered over Canada is resulting in
mostly zonal flow across the CONUS today. By tomorrow, much of
the central and eastern CONUS will be engulfed by troughing as a
more defined low strengthens and pushes into the Great Lakes
region from Canada. A cutoff low will be present Monday over Baja
California bringing in mid level moisture from the Pacific, but
most of the moisture stays south and east of the Panhandles. With
a surface high over the Atlantic/eastern CONUS, some return flow
from the Gulf will be realized before the front arrives tonight.

Mesoscale:
Strong height rises on the order of ~15mb/6hr will be realized
behind the front as a strong high (~1045mb) sets up over the
Central Plains. This will result in a windy day across the
Panhandles. We will be close to wind advisory conditions and may
even reach it for a couple hours, but decided to hold off per
collaboration with our neighbors. The strong dense air should
result in the strongest wind speeds during the morning hours
before tapering off in the afternoon as the pressure gradient
relaxes. Forecast soundings depict a shallow layer of moisture
just above the surface with dry air at the surface, so expecting
plenty of low level clouds across the Panhandles Monday morning,
but not quite on the same level as fog given the strong winds and
expecting mixing (steep lapse rates within the lowest ~100mb). The
progged weak forcing combined with dry air in the mid levels
(plenty of dry air in the dendritic growth zone) should result in
little to no accumulation in any form of precipitation. Given the
strong wind speeds helping with evaporation in the dry (trending
drier) low levels, we shouldn't see too much moisture at the
surface as the cold air infiltrates the area. Not completely
ruling out some patchy freezing drizzle at this time, but it does
appear to be restricted to elevated surfaces (bridges, grasses,
trees, vehicles, etc) at this time. In other words, you may need
to scrape your windows in the morning, but at least the commute
across the Panhandles appears to have overall minimal impacts on
the roads.

Guerrero

LONG TERM...Monday night through Sunday...
Dry northwest flow aloft sets up in the wake of departing trof.
This flow regime should persist through at least Thursday as
western CONUS ridge moves slowly through Great Basin and toward
the Rockies.  Models diverge Friday and Saturday regarding
development of next trof but generally suggest that it should pass
Saturday night or Sunday.  In any case, very poor prospects for
mid- and lower-level moisture to reach Texas and Oklahoma
Panhandles, so no precipitation is expected.  The good news is
that no strong winds are expected.

Monday night expected to be the coldest since Halloween morning,
with lows in the 10 to 17 degree range.  Southwest winds and
sunshine on Tuesday should allow temperatures to rise into the 40s
and 50s.  Airmass continues to modify on Wednesday, with weak
cold front on Wednesday not strong enough to reverse warming
trend.  Wednesday highs expected to rise above climo, into the
60s and lower-70s.

Cooler air filters in on Thursday with highs in the 50s.  Mild
conditions resume Friday and Saturday with highs slightly above
normal, mainly in the upper-50s to mid-60s.  Another cold front
Saturday night leads to Sunday highs in the 50s.

Cockrell

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

29/29
Hazardous weather outlook, Nov 10, 3:20 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
320 PM CST Sun Nov 10 2019

OKZ001>003-TXZ001>020-317-111200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
320 PM CST Sun Nov 10 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday will be much colder and windy with patchy freezing drizzle
in the morning. No accumulations of ice are expected. A wind
advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Cockrell

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:22 AM CSTHigh Wind WarningAMACollingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more6 hr

Nearby

Wind Advisories in Texas, 2019Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.